OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: G. I. Stegeman
  • Vol. 23, Iss. 7 — Jul. 1, 2006
  • pp: 1398–1407

Coherent and partially coherent dark hollow beams with rectangular symmetry and paraxial propagation properties

Yangjian Cai and Lei Zhang  »View Author Affiliations


JOSA B, Vol. 23, Issue 7, pp. 1398-1407 (2006)
http://dx.doi.org/10.1364/JOSAB.23.001398


View Full Text Article

Enhanced HTML    Acrobat PDF (322 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A theoretical model is proposed to describe coherent dark hollow beams (DHBs) with rectangular symmetry. The electric field of a coherent rectangular DHB is expressed as a superposition of a series of the electric field of a finite series of fundamental Gaussian beams. Analytical propagation formulas for a coherent rectangular DHB passing through paraxial optical systems are derived in a tensor form. Furthermore, for the more general case, we propose a theoretical model to describe a partially coherent rectangular DHB. Analytical propagation formulas for a partially coherent rectangular DHB passing through paraxial optical systems are derived. The beam propagation factor ( M 2 factor) for both coherent and partially coherent rectangular DHBs are studied. Numerical examples are given by using the derived formulas. Our models and method provide an effective way to describe and treat the propagation of coherent and partially coherent rectangular DHBs.

© 2006 Optical Society of America

OCIS Codes
(030.1640) Coherence and statistical optics : Coherence
(140.3300) Lasers and laser optics : Laser beam shaping
(350.5500) Other areas of optics : Propagation

ToC Category:
Physical Optics

History
Original Manuscript: October 14, 2005
Revised Manuscript: February 15, 2006
Manuscript Accepted: February 24, 2006

Citation
Yangjian Cai and Lei Zhang, "Coherent and partially coherent dark hollow beams with rectangular symmetry and paraxial propagation properties," J. Opt. Soc. Am. B 23, 1398-1407 (2006)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-23-7-1398

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited